Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Suffered viral fever. Under medication. Having joint, hands and legs pain. Feet swollen. Normal?

User rating for this question
Answered by

Practicing since : 2001
Answered : 393 Questions
Namathe Doctor,

Sir, about 20 days back, I was down with VIRAL FEVER for 3 days and I was under medication for 5 days and recovered from fever from 4th day on-wards.
Though I have recovered from my fever about 15 days back, but I am still having following problems:-

1) Joint pain including hand & leg fingers
2) My both the feet have swollen (ONLY FEET) and unable to use shoe.
3) More than above is my sugar level, from the 5th day of Fever, the sugar
level has gone out of control. In- spite of increase of dosage of insulin, the
sugar level is doubled than earlier. I am giving the numbers as below:-

6.30 AM 240
2.00 PM 287
8.30 PM 295

4) Tiredness and uneasiness

5) Also I have gone for blood test during fever and again now for sugar and enclosed the reports herewith.

6) After increase of sugar level my medication changed as follows:-

a) INJ: MIXTARD (30/70) 30 - 0 -20 units
b) TAB: VOLIX 0.3 1 -1- 1
d) TAB:TELIPRO –H 40 1-0-1
e) TAB:ECOSPRIN.AV 75 0-1-0

Sir, could please advise me what went wrong for sudden increase of sugar and other above problems
Posted Fri, 27 Sep 2013 in Diabetes
Answered by Dr. Shehzad Topiwala 24 minutes later
Brief Answer:
Stress induced high sugars

Detailed Answer:
Any physical stress such as the viral fever you experienced is well known to potentially elevate sugars. I see you have nearly recovered but your sugars are staying high. The sugar normalization should occur soon but in the meantime the best way to tackle it is to adjust your insulin doses to target sugars in range of 90-130 (before meals). Once the sugars start getting better and especially if low sugar reactions occur then it is an indication to reduce insulin doses by consulting your diabetes doctor.
The other problems such as joint pains and swollen feet are unlikely related to the sugar rise and you may seek your family doctor's opinion on that
Above answer was peer-reviewed by
Follow-up: Suffered viral fever. Under medication. Having joint, hands and legs pain. Feet swollen. Normal? 2 days later
thank you Dr
Answered by Dr. Shehzad Topiwala 2 days later
Brief Answer:
You are welcome

Detailed Answer:
Thank you too.

Pleasure is mine, anytime.

Take care!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor